Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 72, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 2, 2011, 4:04 AM EDT. It took effect at Aug 2, 2011, 11:00 AM EDT. It was in force for 28 min.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2011, 4:04 AM EDT (08:04 UTC)
- In effect from
- Aug 2, 2011, 11:00 AM EDT
- Expired
- Aug 2, 2011, 11:28 AM EDT
- In force
- 28 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
152 WHUS73 KAPX 020804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EDT TUE AUG 2 2011 LMZ323-341-342-344>346-021615- /O.NEW.KAPX.SC.Y.0072.110802T1500Z-110803T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-021615- /O.NEW.KAPX.SC.Y.0072.110802T1500Z-110802T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 404 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-021615- /O.NEW.KAPX.SC.Y.0072.110802T1800Z-110803T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 404 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
339 WHUS73 KAPX 021528 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1128 AM EDT TUE AUG 2 2011 LMZ323-341-342-344>346-021630- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-110803T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1128 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-322-021630- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-110802T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1128 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345>349-021630- /O.CAN.KAPX.SC.Y.0072.110802T1800Z-110803T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1128 AM EDT TUE AUG 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:24 AM EDT, 40 minutes earlier.
Area forecast discussion, Aug 2, 3:24 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 324 AM EDT TUE AUG 2 2011 .SYNOPSIS.../ISSUED AT 324 AM/ A LOW PRESSURE SYSTEM...WILL MOVE FROM MINNESOTA TO MICHIGAN TODAY. THIS SYSTEM IS GOING TO BRING THE BEST CHANCE FOR SOME MUCH NEEDED RAINFALL THAT WE HAVE SEEN IN WELL OVER A MONTH. ALTHOUGH THERE WILL BE SCATTERED ACTIVITY BEFORE AND AFTER...THE BEST TIME FOR SHOWERS AND THUNDERSTORMS IS GOING TO BE FROM THE AFTERNOON THROUGH LATE EVENING TIME FRAME. HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON WEDNESDAY...WITH QUIET WEATHER AND SEASONAL TEMPERATURES FOR WEDNESDAY AND THURSDAY. A WEAK DISTURBANCE BRINGS SMALL CHANCES FOR SHOWERS ON FRIDAY. KB && .SHORT TERM.../ISSUED AT 324 AM/...TODAY STRONG SHORT WAVE AND ASSOCIATED SFC LOW ADVANCING THROUGH WEST-CENTRAL CANADA THIS MORNING...WITH A COLD FRONT STRETCHING SOUTHWARD ACROSS MINNESOTA. SECONDARY TRIPLE POINT LOW ANALYZED IN WESTERN MINNESOTA WITH A WARM FRONT STRETCHED EASTWARD INTO UPPER MICHIGAN. NARROW LOW LEVEL THETA-E AXIS EXTENDS AHEAD OF THE FRONT INTO THE UPPER MISSISSIPPI RIVER VALLEY. TEXTBOOK CONVECTION HAS DEVELOPED AROUND THE PERIPHERY OF THIS MOISTURE CHANNEL...SUPPORTED BY A STRONG LOW JET STRETCHING FROM THE PLAINS INTO MINNESOTA AND SHARP CONVERGENCE WITH THE FRONT. LINEAR EASTWARD EXTENSION OF THE CONVECTION HAS BEEN WORKING THROUGH WISCONSIN OVERNIGHT...WHILE STRONGEST ACTIVITY IS WORKING TOWARD NW WISCONSIN. TODAY...PRECIP TIMING LOOKING JUST A LITTLE SLOWER THAT PREVIOUS FORECAST. EARLY ON...INSTABILITY DWINDLES RAPIDLY MOVING EASTWARD ACROSS WISCONSIN AND INTO LOWER MICHIGAN. SO ALTHOUGH INITIAL LINE OF SHOWERS/STORMS MOVING THROUGH WISCONSIN LOOKED RATHER HEALTHY EARLIER IN THE NIGHT...I DO EXPECT THIS INITIAL ACTIVITY WILL FIZZLE AS IT GETS INTO THE CWA. PERHAPS A FEW SHOWERS OR ISOLATED THUNDER WILL MAKE IT INTO THE WESTERN HALF OF OF THE CWA. BUT OTHERWISE...AM BETTING THAT DRY CONDITIONS PREVAIL THROUGH AT LEAST MID MORNING. THEN...SFC COLD FRONT/TRIPLE POINT LOW AND MOISTURE/INSTABILITY AXIS WILL FOLD INTO NORTHERN MICHIGAN...LATE MORNING AND THROUGH THE AFTERNOON. AS THIS OCCURS...ONGOING UPSTREAM CONVECTION SHOULD GET CARRIED THROUGH NORTHERN MICHIGAN. TYPICALLY...WE SEE A WEAKENING OF THE LOW LEVEL JET AND DWINDLING CONVECTIVE ACTIVITY DURING THE MORNING HOURS. BUT THANKS TO THE SECONDARY LOW AND ASSOCIATED TIGHT CIRCULATION...GUIDANCE MAINTAINS THE STRONG INFLOW/MOIST CONVERGENCE ALL THE WAY THROUGH THE AFTERNOON HOURS. THIS DOES SUGGEST THAT ONGOING CONVECTION WILL MAINTAIN ITSELF AS IT MOVES THROUGH. SO... IT/S LOOKING ABOUT AS GOOD OF A CHANCE OF GETTING RAINFALL THAT WE/VE SEEN IN SOME TIME ALTHOUGH I AM ADMITTEDLY GUN SHY ON RAISING POPS GIVEN OUR RECENT BAD LUCK WITH RAIN. INDEED...CONVECTIVE TRENDS ARE STARTING TO SHOW THE MAIN CORE OF CONVECTION ACCELERATING SOUTHEASTWARD...AND MAY MAKE A DIVE WEST OF OUR AREA. BUT...I DO THINK THERE WILL BE ENOUGH SUSTAINED LOW LEVEL INFLOW ALONG THE WARM FRONT (STRETCHING ACROSS UPPER MICHIGAN) FOR PRECIP TO EXPAND ACROSS NORTHERN MICHIGAN THIS MORNING (NOTE PRECIP TRYING TO EXPAND INTO LAKE SUPERIOR). SO...WITH FINGERS CROSSED...PLAN TO NUDGE POPS TO CATEGORICAL WHERE I THINK THE HEAVIEST RAIN WILL OCCUR (SW HALF OF THE CWA) AND MAINTAIN LIKELY POPS OVER THE NORTH. AS FAR AS THE HEAVIEST RAINFALL...AGAIN...BANKING ON THE STRONGEST CORE OF CONVECTION TO RUN TIGHT ALONG THE INSTABILITY GRADIENT... WHICH SUGGESTS THE W/SW PORTION OF THE CWA GETTING THE GREATEST RAINFALL (A TYPICAL MCS OUTCOME). HAVE CONSERVATIVELY PAINTED IN RAINFALL AMOUNTS OF JUST OVER AN INCH...ALTHOUGH AMOUNTS HITTING 2 OR MORE INCHES IS CERTAINLY POSSIBLE GIVEN THE ANOMALOUSLY HIGH PWAT VALUES. IT IS INTERESTING TO NOTE THAT THE NAM AND OUR LOCAL WRF MODEL CONTINUES TO SUGGEST A PRECIP MAX SPANNING EASTERN UPPER AND PARTS OF NE LOWER MICHIGAN...PERHAPS ALONG THE AFOREMENTIONED WARM FRONT. GUESS WE WILL HAVE TO WAIT AND SEE. FINALLY SEVERE WEATHER...SPC DAY ONE OUTLOOK KEEPS NEARLY THE ENTIRE STATE IN A SLIGHT RISK...WITH MCS RELATED DAMAGING WINDS THE MAIN THREAT. STRONG 40-60 KNOT LOW TO MID LEVEL FLOW ADVANCING THROUGH THE REGION CERTAINLY SUPPORTS THAT IDEA AS THE MAIN CONVECTIVE CORE COMES THROUGH...ALTHOUGH SFC BASED INSTABILITY MAY NOT BE ALL THROUGH GREAT FOR GETTING ALL THAT WIND TO THE GROUND. BEST CHANCES OF SEVERE WILL LIKELY BE ACROSS THE S/SE COUNTIES WHERE CONVECTION ARRIVES LATER AND TEMPS HAVE A CHANCE TO WARM UP THE MOST. ADAM && .LONG TERM.../ISSUED AT 324 AM/...TONIGHT AND BEYOND TONIGHT...CONVECTIVE COMPLEX WILL EXIT SE OF THE CWA DURING THE EVENING HOURS...WITH BEST PRECIP CHANCES/HIGHER POPS LINGERING OVER THE SE COUNTIES THROUGH THE EVENING HOURS. SFC LOW AND COLD FRONT THEN SLIPS THROUGH THE REGION BY THE OVERNIGHT AND ONCE AGAIN SUPPRESSING THE MOISTURE AXIS INTO SRN LOWER MICHIGAN. SO DRY FOR THE OVERNIGHT HOURS...BUT FOG WILL UNDOUBTEDLY DEVELOP AFTER (HOPEFULLY) THE DAYTIME RAINFALL. WEDNESDAY THROUGH THURSDAY...BACK INTO A RELATIVE QUIET STRETCH OF WEATHER THROUGH THE MIDWEEK PERIOD AS BROAD HIGH PRESSURE SETTLES OVER THE REGION. TEMPERATURE RUNNING RIGHT AROUND OR SLIGHTLY ABOVE NORMAL LOOK ON TRACK IN THE GOING FORECAST. ADAM && .MARINE.../ISSUED AT 324 AM/ COMPLEX OF THUNDERSTORMS LOOKING TO DIVE THROUGH NORTHERN MICHIGAN LATER THIS MORNING AND THROUGH THE AFTERNOON HOURS...BRINGING A PERIOD OF GUSTY AND CHANGEABLE WINDS TO THE NEARSHORE WATERS. ACTIVITY WILL CLEAR THE REGION THIS EVENING...AS A COLD FRONT SLIPS DOWN SOUTH OF THE REGION. BEHIND THE FRONT...A PERIOD OF GUSTY NORTHERLY WINDS WILL PERSIST INTO WEDNESDAY MORNING...AND MAY REQUIRE A HANDFUL OF SMALL CRAFT ADVISORIES. ADAM && .AVIATION.../ISSUED AT 200 AM/...VALID FOR 06Z TAFS AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE UPPER MIDWEST INTO NORTHERN MICHIGAN LATER TONIGHT AND TUESDAY. VFR CONDITIONS TONIGHT WITH INCREASING HIGH/MID CLOUDS FROM WEST-EAST. MVFR CIGS WITH SHRA/TSRA DEVELOPING AT ALL TERMINALS ON TUESDAY. AREAS OF LOWER CIGS/VSBYS AND GUSTY WINDS POSSIBLE AROUND STRONGER TSTMS. LOW END MVFR CIGS/VSBYS LIKELY INTO TUESDAY NIGHT WITH AREAS OF FOG AND PRECIPITATION. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 1, 3:54 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT MON AUG 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 354 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN LATE TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTHERN MICHIGAN TUESDAY INTO TUESDAY NIGHT. THERE IS A RISK THAT SOME OF THESE STORMS WILL CONTAIN STRONG WIND GUSTS. LOCALLY HEAVY RAINFALL MAY BE A BIGGER THREAT ON TUESDAY...ESPECIALLY FOR AREAS ALONG AND WEST OF THE I-75 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:11 PM EDT | Small Craft Advisory | APX | 25 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.